ETHICON INC. PROLENE SUTURE 36"(90CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Catalog Number |
D9833 |
| Medical Device Problem Code |
Device Markings/Labelling Problem (2911)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/07/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a bentall procedure on 8/7/2023 and suture was used.The suture thickness written on the surface in the package (5-0) was different from the description inside the package (6-0).No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: were the sutures used on patient? please clarify.No.Could you please clarify if the patient suffered from any signs or consequences due to the issue? please provide more information.No.Is it possible to clarify what was the lot defective product slmeuz or slmpjl? slmeuz is the complaint lot number.On the other hand, sample slmpjl was returned but the difference of size label between the surface of the package and inside one was not found.Could you please clarify if this could be a label incorrect as to prevent proper identification of the product or labeling that provides conflicting product information? this could be a label incorrect as to prevent proper identification of the product.Could you please clarify if this could be a product mixed suture issue? no.The product corresponds to the surface label of the package.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Event related to mw # 2210968-2023-06276, mw # 2210968-2023-06277.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 9/22/2023.Investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned sample revealed that it was received, twelve unopened packets, and four open samples that pertain to product code d9833, lot slmeuz.During the visual inspection of the samples, a mixed product was observed with the primary folder packet (6-0 instead 5-0), and due to this mismatch, a characterization was performed.In conclusion, the suture belongs to diameter prolene 5-0¿, with a suture length of 37¿.The needle is laser drill type, in size 14 mils, silver color, sales type rb-2, ½ circle, (taper pont).These characteristics were consistent with the product code d9833.Based on the information currently available, the wrong and/or mixed product was identified during the investigation of the samples received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-06276, & 2210968-2023-06277.